By Topic

The Degrees-of-Freedom of the K -User Gaussian Interference Channel Is Discontinuous at Rational Channel Coefficients

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Etkin, R.H. ; Hewlett-Packard Labs., Palo Alto, CA, USA ; Ordentlich, E.

The degrees-of-freedom of a K-user Gaussian interference channel (GIC) has been defined to be the multiple of (1/2)log 2 P at which the maximum sum of achievable rates grows with increasing power P. In this paper, we establish that the degrees-of-freedom of three or more user, real, scalar GICs, viewed as a function of the channel coefficients, is discontinuous at points where all of the coefficients are nonzero rational numbers. More specifically, for all K > 2, we find a class of K-user GICs that is dense in the GIC parameter space for which K/2 degrees-of-freedom are exactly achievable, and we show that the degrees-of-freedom for any GIC with nonzero rational coefficients is strictly smaller than K/2. These results are proved using new connections with number theory and additive combinatorics.

Published in:

Information Theory, IEEE Transactions on  (Volume:55 ,  Issue: 11 )